Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Fourier decompositions with positive coefficients in compact Gelfand pairs


Author: Brian E. Blank
Journal: Proc. Amer. Math. Soc. 119 (1993), 427-430
MSC: Primary 43A30; Secondary 43A15
DOI: https://doi.org/10.1090/S0002-9939-1993-1195713-7
MathSciNet review: 1195713
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For $ G$ a compact separable Hausdorff topological group and for $ 1 < p \leqslant 2$ the finiteness of the Hausdorff-Young sequence operator is established for functions in $ {L^1}(G)$ with positive Fourier decompositions and which are $ p$th-power integrable in a neighborhood of the identity. A similar result is established in the context of compact Gelfand pairs.


References [Enhancements On Off] (What's this?)

  • [1] J. Marshall Ash, Michael Rains, and Stephen Vagi, Fourier series with positive coefficients, Proc. Amer. Math. Soc. 101 (1987), 392-393. MR 902561 (88h:42011)
  • [2] Ralph Philip Boas, Jr., Entire functions, Academic Press, New York, 1954. MR 0068627 (16:914f)
  • [3] R. Godement, A theory of spherical functions. I, Trans. Amer. Math. Soc. 73 (1952), 496-556. MR 0052444 (14:620c)
  • [4] Sigurdur Helgason, Groups and geometric analysis, Academic Press, Orlando, FL, 1984. MR 754767 (86c:22017)
  • [5] Edwin Hewitt and Kenneth A. Ross, Abstract harmonic analysis, Vol. I, II, Springer-Verlag, Berlin, 1963, 1970. MR 551496 (81k:43001)
  • [6] Takeshi Kawazoe and Hiroshi Miyazaki, Fourier series with nonnegative coefficients on compact semisimple Lie groups, Tokyo J. Math. 12 (1989), 241-246. MR 1001745 (90i:22016)
  • [7] Harold S. Shapiro, Majorant problems for Fourier coefficients, Quart. J. Math. Oxford Ser. (2) 26 (1975), 9-18. MR 0372515 (51:8722)
  • [8] S. Wainger, A problem of Wiener and the failure of a principle for Fourier series with positive coefficients, Proc. Amer. Math. Soc. 20 (1969), 16-18. MR 0236397 (38:4693)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A30, 43A15

Retrieve articles in all journals with MSC: 43A30, 43A15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1195713-7
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society